Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 18, 2012, 4:28 AM CST for 6 counties in Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2012, 4:28 AM CST (10:28 UTC)
- Expired
- Feb 18, 2012, 5:15 AM CST
- In force
- 47 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Fort Bend County, TX, Grimes County, TX, Harris County, TX, Montgomery County, TX, San Jacinto County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 86 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 5:13 AM CST | TSTM WND DMG | Willis, TX | TREES DOWN ON THE ROAD. |
| Feb 18, 5:15 AM CST | TSTM WND DMG | The Woodlands, TX | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS54 KHGX 181028
SVRHGX
TXC157-185-201-339-407-473-181115-
/O.NEW.KHGX.SV.W.0032.120218T1028Z-120218T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
428 AM CST SAT FEB 18 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN GRIMES COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
WALLER COUNTY IN SOUTHEAST TEXAS...
* UNTIL 515 AM CST
* AT 427 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF MAGNOLIA
TO WALLER TO 7 MILES SOUTHWEST OF BROOKSHIRE...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF PINEHURST TO 7 MILES SOUTHEAST
OF PRAIRIE VIEW TO 6 MILES SOUTHEAST OF SEALY...AND MOVING EAST AT
45 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO SPLASHTOWN...HOOKS AIRPORT...BUSH-INTERCONTINENTAL
AIRPORT...WILLIS...TOMBALL...THE WOODLANDS...SPRING VALLEY...
SPRING...SHENANDOAH...PORTER HEIGHTS...PANORAMA VILLAGE...OAK RIDGE
NORTH...KATY...JERSEY VILLAGE...HEDWIG VILLAGE...CUT AND SHOOT...
CONROE AND ALDINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2999 9530 2979 9542 2971 9600 2972 9603
2973 9604 2977 9603 2980 9604 2981 9610
2983 9610 2997 9603 3042 9593 3053 9514
TIME...MOT...LOC 1028Z 251DEG 41KT 3037 9583 3001 9591
2974 9605
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 4:17 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 18, 4:17 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
417 AM CST SAT FEB 18 2012
.DISCUSSION...
UPPER LOW OVER WEST TEXAS AND MOVING EAST WITH STRONG DIFFLUENCE
ONGOING ACROSS SETX. LINE OF STORMS COALESCED JUST WEST OF
COLORADO COUNTY AND CONTINUES TO ORGANIZE AS IT MOVES EAST. VERY
HEAVY RAINFALL STILL ON TAP TODAY WITH THE LINE OF STORMS MOVING
THROUGH AND MORE FORMING AND MOVING EAST. WIDESPREAD RAINFALL
GOING ON WELL NORTH OF THE WARM FRONT OVER THE COASTAL COUNTIES
WITH EMBEDDED HEAVIER SHOWERS SHOULD CONTINUE OVERSPREAD THE
NORTHERN COUNTIES. EXPECTING THAT AS THE STRENGTHENING FLOW
DEVELOPS THE INTENSITY OF RAINFALL WILL INCREASE. EXPECTING FLASH
FLOOD WARNINGS DURING THE NEXT 6 TO 8 HOURS. EXTENDED THE FLOOD
WATCH UNTIL 3 PM. ALSO AM EXPECTING SOME DEVELOPMENT OF STORMS
BACK UNDERNEATH THE UPPER LOW AS IT MOVES INTO THE AREA THIS
AFTERNOON. MORNING COMMUTE WILL LIKELY HAVE SOME BIG ISSUES WITH
THE STREET FLOODING.
SEVERE THREAT ALSO ESPECIALLY ALONG THE WARM FRONT OVER THE
SOUTHERN HALF OF THE REGION WHERE WIND AND HAIL THREAT WILL
EXIST. SOME SLIGHT RISK FOR SMALL HAIL ACROSS THE NORTH AREAS BUT
MAY BE A LOT OF PEA SIZED HAIL THERE.
RAINS SHOULD BE ENDING BY LATE AFTERNOON AND EARLY EVENING IN THE
NORTHEAST AS THE UPPER LOW DEPARTS. WESTERLY FLOW WRAPPING AROUND
THE SYSTEM MAY WARRANT A WIND ADVISORY FOR THE SOUTHWEST COUNTIES
WHERE WINDS STACKED OFF THE DECK TO 925 MB PROGGED TO INCREASE TO
35 TO 45 KNOTS.
BEYOND TONIGHT HAVE TRENDED THE FORECAST DRIER THROUGH WEDNESDAY AS
IT APPEAR THE FRONT WILL SCOUR OUT THE GULF MOISTURE AND LIMIT THE
RETURN MOISTURE BEFORE THE NEXT PACIFIC FRONT MONDAY NIGHT AND
EARLY TUESDAY...FASTER THAN WITH PREVIOUS RUNS.
45
&&
.MARINE...
EAST TO SOUTHEAST WINDS AND SEAS WILL CONTINUE THIS MORNING UNTIL AN
AREA OF LOW PRESSURE MOVES EAST ACROSS SOUTHEAST TEXAS. WINDS
SHOULD TURN SOUTHWEST BY AFTERNOON AND THEN NORTHWEST TONIGHT AS A
COLD FRONT PUSHES OFF THE COAST. ADVISORIES HAVE BEEN ISSUED FOR
THE STRONG NORTHWEST WINDS AND RESULTANT ROUGH SEAS. WIND GUSTS
COULD REACH GALE FORCE FOR A FEW HOURS JUST BEHIND THE FRONT. WINDS
AND SEAS SHOULD DECREASE SUNDAY WITH RETURN FLOW SETTING UP ON
MONDAY. A WEAK FRONT MAY PUSH OFF THE COAST ON TUESDAY TURNING
WINDS TO THE NORTHEAST BUT SOUTHERLY WINDS SHOULD DEVELOP AGAIN FOR
THE MIDDLE OF THE WEEK.
39
&&
.AVIATION...
THUNDERSTORMS SHOULD CONTINUE TO SPREAD OVER SE TX THIS MORNING AS
AN AREA OF LOW PRESSURE DEVELOPS. THUNDERSTORM ACTIVITY SHOULD LAST
THROUGH MUCH OF THE MORNING BEFORE MOVING EAST BY EARLY AFTERNOON.
TAFS WILL KEEP LOW CIGS/VSBY WITH TSRA/SHRA AND SLOWLY LIFTING.
UPPER LEVEL LOW WILL ALSO MOVE OVER THE AREA AND MAY PROVIDE SOME
WRAP AROUND LIGHT RAIN FOR THE AFTERNOON AND INTO SAT NIGHT. SHOULD
SEE CIGS CLEARING BY 06-12Z SUN.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 63 43 64 46 68 / 100 10 0 0 10
HOUSTON (IAH) 70 46 66 45 70 / 100 10 0 0 10
GALVESTON (GLS) 69 50 62 52 66 / 100 10 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY
FOR THE FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON CST TODAY THROUGH
THIS AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS
MORNING FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...45Hazardous weather outlook, Feb 17, 4:04 PM CST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 PM CST FRI FEB 17 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-182215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
404 PM CST FRI FEB 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
...FLOOD WATCH IN EFFECT FROM 6 PM THIS
EVENING THROUGH NOON SATURDAY...
A WARM FRONT OVER THE WESTERN GULF OF MEXICO WILL PUSH SLOWLY
NORTH TOWARD THE UPPER TEXAS COAST. A DEVELOPING AREA OF LOW
PRESSURE OVER NORTHERN MEXICO WILL MOVE UP THE COAST. THE WARM
FRONT WILL SERVE AS A FOCUS FOR HEAVY RAIN OVERNIGHT. CURRENTLY...
1 TO 3 INCHES OF RAIN IS EXPECTED ALONG AND SOUTH OF U.S. HIGHWAY
59 WITH ISOLATED TOTALS OF 3 TO 5 INCHES. 1 TO 2 INCHES OF RAIN IS
EXPECTED ELSEWHERE ACROSS SOUTHEAST TEXAS.
SOME OF THE STORMS COULD PRODUCE WIND DAMAGE OR EVEN AN ISOLATED
TORNADO SOUTH OF I-10 AS THE SURFACE LOW TRACKS NORTHEAST ALONG
THE COAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE HEAVY RAINS WILL COME TO END LATE SATURDAY AS A COLD FRONT
SWEEPS OUT MOST OF THE MOISTURE. GUSTY WEST AND NORTHWEST WINDS OF
15 TO 25 MPH OR STRONGER WILL DEVELOP IN THE WAKE OF THE DEPARTING
COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION
THIS EVENING THROUGH EARLY SATURDAY AFTERNOON.In the hours before
Special weather statement, Feb 18, 3:20 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 AM CST SAT FEB 18 2012
TXZ177-198-199-180945-
GRIMES-MONTGOMERY-WALKER-
320 AM CST SAT FEB 18 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 316 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF NAVASOTA...MOVING NORTHEAST AT
50 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...ROANS PRAIRIE...
RICHARDS...DACUS...CRABBS PRAIRIE...BEDIAS...ANDERSON...NAVASOTA AND
HUNTSVILLE.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3068 9544 3023 9599 3023 9605 3026 9610
3031 9609 3030 9612 3033 9615 3034 9614
3035 9615 3038 9614 3042 9609 3046 9613
3085 9597 3087 9583
TIME...MOT...LOC 0920Z 217DEG 45KT 3035 9603The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 6:58 PM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 17, 10:37 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison, Walker | 23 min |
| Feb 18, 3:20 AM CST | Special Weather Statement | HGX | Grimes, Walker | 25 min |
| Feb 18, 3:57 AM CST | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Grimes, Harris, Montgomery and 2 more | 33 min |
| Feb 18, 4:00 AM CST | Areal Flood Advisory | HGX | Austin, Brazos, Colorado, Grimes, Waller, Washington | 2 hr |
| Feb 18, 4:31 AM CST | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Harris, Wharton | 29 min |
| Feb 18, 5:00 AM CST | Special Weather Statement | HGX | Fort Bend | 45 min |
| Feb 18, 5:03 AM CST | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Montgomery, San Jacinto and 3 more | 117 min |
| Feb 18, 5:15 AM CST | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty, Montgomery, Polk, San Jacinto | 45 min |
| Feb 18, 5:48 AM CST | Special Marine Warning | HGX | 117 min | |
| Feb 18, 6:05 AM CST | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more | 115 min |
| Feb 18, 6:11 AM CST | Special Weather Statement | HGX | Brazoria, Chambers | 2 hr |
| Feb 18, 6:15 AM CST | Special Weather Statement | HGX | Brazoria, Chambers | 2 hr |
| Feb 18, 6:17 AM CST | Special Weather Statement | HGX | Brazoria, Chambers | 118 min |
| Feb 18, 6:23 AM CST | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty | 3 hr |
| Feb 18, 6:29 AM CST | River Flood Warning | HGX | Burleson, Lee | 4 days |
| Feb 18, 6:39 AM CST | Special Marine Warning | HGX | 111 min | |
| Feb 18, 7:56 AM CST | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Jackson, Matagorda | 3 hr |
| Feb 18, 8:23 AM CST | Special Weather Statement | HGX | Brazoria | 52 min |
| Feb 18, 8:33 AM CST | Special Marine Warning | HGX | 87 min | |
| Feb 18, 8:38 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Matagorda | 37 min |
| Feb 18, 9:22 AM CST | Special Marine Warning | HGX | 53 min | |
| Feb 18, 9:37 AM CST | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Wharton | 113 min |
| Feb 18, 10:22 AM CST | River Flood Warning | HGX | Brazoria, Fort Bend | 47 hr |
| Feb 18, 11:15 AM CST | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston | 2 hr |
| Feb 18, 5:59 PM CST | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 38 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.